WAAAAAAA WAAAAAAA 9/366

I need just a moment to shout out a primal scream.*MEN OR LADIES IN DANGER  of BEING BORED OR GROSSED OUT CAN SKIP THIS ONE.

so being a conscientious sort I have been checking out proper diets. Then I decide to search for answers in what can cause sudden cholesterol elevations in a relatively healthy female who had cancer, surgery, radiation a year before and who has been taking a daily dose ofcArimidex.

WELL it seems the Arimidex I am supposed TO TAKE  for the next 5 Years can cause high cholesterol.

Now it makes sense why she said dietary changes would Not Help.

I did not sign up for this.   I agreed to highly recommended surgery, radiation and medications for 5 years. Now it seems the effect of the cure could in fact kill me. Or force me to take statins. GRRRRRR

I see my doc in 6 weeks.

do I decline anymore cancer meds. I guess I will have to check and see what the rate of cancer reoccurrence if get off them. Then will my cholesterol automatically return to normal or is the damage permanent?

Were  I given to profanity we all might have learned some new words. ADVICE PLEASE!

Advertisements

14 thoughts on “WAAAAAAA WAAAAAAA 9/366”

  1. Here is what The New England Journal of Medicine said about statins:
    If you take statins you will live 3 days longer. I gave my internist my 3 days and proceeded to lower my cholesterol with diet and exercise. Now that I have cancer and will be 78 this next week, I have decided that I will eat what I want, exercise if I feel like it, receive no treatment for the cancer and die when it is my time.

    I do not know what type of cancer you had but if the shots were holding it at bay, I would probably stay with that protocol.

    Just my take.I am old and know nothing according to society because I am invisible….see you cannaot see me :^)

  2. i don’t know how high your level is. There is evidence that keeping cholesterol down lowers heart disease risk. I would take your doctor’s advice including statins (at this stage) and cancer meds (if advised). HOWEVER, there is nothing wrong with trying diet as well, then review in 3 months. Foods reported to lower cholesterol are those high in soluble fibre including some fruits, oats, barley and legumes (lentils, dried peas, beans, chick peas etc) and I have found this to be the case (eating these foods keeps my cholesterol level low). There are also commercial foods with plant sterols that are reported to lower cholesterol eg certain margarines (I have not tried them myself).

  3. I have no advice but hope you find that balance. I talk to SO many people who tell me what you are telling me. But they don’t have the ability or wherewithal to look into other options. Good luck Chris! I can’t imagine how frustrating this must be.

  4. I have heard of this happening. One medication causes side effects that require other medication. My mother was on 26 different pills at one time and was not doing well. She is off almost all of them and doing so much better at 87. I also suggest talking to a natureopath. I´m sure you will find a good balance but it may take time and a lot of research. As one friend said recently, “Getting old is not for wimps.” Keep smiling. ❤

  5. Hi Chris. I understand the frustration. I took Tamoxifen daily for five years following my cancer surgery. I had no side effects but was advised that there was a possibility of heightened cholesterol among other things. I think Joss’ suggestion to do some research is valid as is Cecilia’s Water is great for flushing out toxins (I’m told and I believe). No harm in trying. Meantime, look at diet too.
    Nobody ever said this life was going to be easy but isn’t it fun?

  6. I am not a huge fan of prescription medication and would be inclined to go talk to a natruropath or ayurvedic doctor or do a whole lot of research between now and six weeks from now. After I let out a scream and curse and kicked something.

  7. I hate these modern chemicals. It is a pity they cannot prescribe a diet instead of a pill. The only thing I do know is that cholesterol levels fluctuate all day long. So one would assume that the adjustment would allow them to drop. Drink loads of water in the meantime. Especially on an empty stomach before getting out of bed in the morning. This helps to flush the toxins. It really does help too. It is a diet change that WILL make a difference. I look forward to seeing what your doc says.. c

I love to hear your thoughts on this!

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s